Alert archive / Michigan / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 75, NWS Detroit, MI

July 2, 2011Washtenaw County, Wayne County, Michigan

NWS Detroit, MI issued this severe thunderstorm warning at Jul 2, 2011, 7:24 PM EDT for Washtenaw County, Wayne County, Michigan. It was in force for 81 min. 25 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 2, 2011, 7:24 PM EDT (23:24 UTC)
Expired
Jul 2, 2011, 8:45 PM EDT
In force
81 min
Issued by
NWS Detroit, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Washtenaw County, MI, Wayne County, MI

The radar

The Detroit radar (KDTX), 54 km from the middle of the area, began a volume at 23:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 2, 7:30 PM EDTHAIL 0.88Wnw Wayne, MI
Jul 2, 7:33 PM EDTHAIL 0.882 W Canton, MI
Jul 2, 7:36 PM EDTHAIL 11 Nnw Canton, MI
Jul 2, 7:38 PM EDTHAIL 12 S Canton, MI
Jul 2, 7:41 PM EDTHAIL 1.54 E Canton, MI
Jul 2, 7:42 PM EDTHAIL 0.753 Ene Canton, MI
Jul 2, 7:42 PM EDTHAIL 1.755 Ene Canton, MI
Jul 2, 7:46 PM EDTTSTM WND DMG5 Sse Livonia, MITREES AND POWERLINES DOWN
Jul 2, 7:46 PM EDTHAIL 15 E Canton, MI
Jul 2, 7:46 PM EDTHAIL 15 Sse Livonia, MI
Jul 2, 7:48 PM EDTTSTM WND DMG5 Ne Romulus, MINUMEROUS LIMBS DOWN RANGING FROM 4 TO 6 INCHES IN DIAMETER.
Jul 2, 7:50 PM EDTHAIL 15 S Canton, MI
Jul 2, 7:55 PM EDTHAIL 0.55 Sse Livonia, MIALSO WINDS UP TO 55 MPH REPORTED
Jul 2, 7:56 PM EDTHAIL 0.884 Wnw Dearborn, MI
Jul 2, 7:57 PM EDTTSTM WND DMGSse Belleville, MIBRANCHES DOWN RANGING FROM 3 TO 6 INCH DIAMETER. POWERLINES ALSO DOWN.
Jul 2, 8:00 PM EDTHAIL 0.883 Ene Romulus, MI
Jul 2, 8:01 PM EDTTSTM WND GST 642 Ene Romulus, MIMEASURED AT METRO AIRPORT
Jul 2, 8:08 PM EDTHAIL 16 Sse Ann Arbor, MI
Jul 2, 8:16 PM EDTHAIL 24 Ese Ypsilanti, MI
Jul 2, 8:26 PM EDTTSTM WND GST 635 Ese Ypsilanti, MIMEASURED AT WILLOW RUN AIRPORT
Jul 2, 8:36 PM EDTHAIL 14 Ese Taylor, MI
Jul 2, 8:44 PM EDTHAIL 0.755 Ese Romulus, MI
Jul 2, 8:45 PM EDTTSTM WND DMG2 N Grosse Ile, MIGROSSE ILE POLICE REPORTED TREES AND LIMBS DOWN ACROSS THE NORTH PART OF THE ISLAND.
Jul 2, 8:45 PM EDTTSTM WND GST 602 Nne Trenton, MI
Jul 2, 8:45 PM EDTHAIL 12 Nne Trenton, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 18 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 2, 2:24 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2011-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3122 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2011-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3122 J/kg
Mixed-layer CIN
-89 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
-18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WUUS53 KDTX 022324
SVRDTX
MIC161-163-030045-
/O.NEW.KDTX.SV.W.0075.110702T2324Z-110703T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
724 PM EDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
  WAYNE COUNTY IN SOUTHEAST MICHIGAN...

* UNTIL 845 PM EDT

* AT 722 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  YPSILANTI...AND MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CANTON AND BELLEVILLE AROUND 730 PM EDT.
  WAYNE AND WESTLAND AROUND 740 PM EDT.
  INKSTER AND GARDEN CITY AROUND 745 PM EDT.
  DEARBORN HEIGHTS AND TAYLOR AROUND 750 PM EDT.
  ALLEN PARK AND LINCOLN PARK AROUND 755 PM EDT.
  MELVINDALE AND ECORSE AROUND 800 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  YPSILANTI...          TAYLOR...             SALEM...
  ROMULUS...            NORTHVILLE...         LIVONIA...
  GROSSE ILE...         DOWNTOWN DETROIT...   DEARBORN...
  CANTON...             BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4213 8311 4211 8313
      4220 8371 4243 8359 4245 8287
TIME...MOT...LOC 2324Z 271DEG 29KT 4228 8354
WIND...HAIL 60MPH 1.00IN

$$

SC
5 follow-up statements
646 
WWUS53 KDTX 022339
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
739 PM EDT SAT JUL 2 2011

MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
739 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
NORTHEASTERN WASHTENAW COUNTIES UNTIL 845 PM EDT...

AT 738 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
CANTON...MOVING EAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  GARDEN CITY AROUND 745 PM EDT.
  INKSTER AND TAYLOR AROUND 750 PM EDT.
  DEARBORN HEIGHTS AND SOUTHGATE AROUND 755 PM EDT.
  DEARBORN AND MELVINDALE AROUND 800 PM EDT.
  RIVER ROUGE AND ECORSE AROUND 805 PM EDT.
  SOUTHWEST DETROIT AND DETROIT AROUND 810 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  YPSILANTI...          TAYLOR...             SALEM...
  ROMULUS...            LIVONIA...            GROSSE ILE...
  DOWNTOWN DETROIT...   DEARBORN...           CANTON...
  BELLEVILLE...

LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4213 8311 4211 8313
      4220 8371 4243 8359 4245 8287
TIME...MOT...LOC 2340Z 264DEG 28KT 4229 8340
WIND...HAIL 60MPH 1.50IN

$$

MANN
733 
WWUS53 KDTX 022349
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
749 PM EDT SAT JUL 2 2011

MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
749 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
NORTHEASTERN WASHTENAW COUNTIES UNTIL 845 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DETROIT TO ROMULUS TO
YPSILANTI...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DETROIT AND HIGHLAND PARK AROUND 755 PM EDT.
  NORTHEAST DETROIT AROUND 800 PM EDT.
  NEW BOSTON AND MELVINDALE AROUND 805 PM EDT.
  GROSSE POINTE WOODS AND HARPER WOODS AROUND 810 PM EDT.
  GROSSE POINTE SHORES AND RIVER ROUGE AROUND 815 PM EDT.
  WOODHAVEN AND TAYLOR AROUND 820 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  YPSILANTI...          TAYLOR...             SALEM...
  ROMULUS...            LIVONIA...            GROSSE ILE...
  DOWNTOWN DETROIT...   DEARBORN...           CANTON...
  BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

&&

LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4213 8311 4211 8313
      4220 8371 4243 8359 4245 8287
TIME...MOT...LOC 2349Z 264DEG 28KT 4241 8313 4228 8331
          4221 8357
WIND...HAIL 60MPH 1.50IN

$$

MANN
312 
WWUS53 KDTX 030003
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
803 PM EDT SAT JUL 2 2011

MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
803 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
NORTHEASTERN WASHTENAW COUNTIES UNTIL 845 PM EDT...

AT 759 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF DETROIT TO
DEARBORN TO BELLEVILLE...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  GROSSE POINTE WOODS AND HARPER WOODS AROUND 810 PM EDT.
  GROSSE POINTE SHORES AND RIVER ROUGE AROUND 815 PM EDT.
  WOODHAVEN AND TAYLOR AROUND 820 PM EDT.
  TRENTON AND SOUTHGATE AROUND 825 PM EDT.
  GROSSE ILE AND WYANDOTTE AROUND 830 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  YPSILANTI...          TAYLOR...             SALEM...
  ROMULUS...            LIVONIA...            GROSSE ILE...
  DOWNTOWN DETROIT...   DEARBORN...           CANTON...
  BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

&&

LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4213 8311 4211 8313
      4220 8371 4243 8359 4245 8287
TIME...MOT...LOC 0003Z 264DEG 28KT 4242 8298 4229 8316
          4222 8342
WIND...HAIL 60MPH 1.00IN

$$

MANN
792 
WWUS53 KDTX 030016
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
816 PM EDT SAT JUL 2 2011

MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
816 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND EAST
CENTRAL WASHTENAW COUNTIES UNTIL 845 PM EDT...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM GROSSE POINTE TO DOWNTOWN DETROIT
TO BELLEVILLE...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WOODHAVEN AND BROWNSTOWN TOWNSHIP AROUND 835 PM EDT.
  WYANDOTTE AND TRENTON AROUND 840 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  YPSILANTI...          TAYLOR...             ROMULUS...
  LIVONIA...            GROSSE ILE...         DOWNTOWN DETROIT...
  DEARBORN...           CANTON...             BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

&&

LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4213 8311 4211 8313
      4220 8371 4234 8364 4243 8345 4245 8287
TIME...MOT...LOC 0017Z 264DEG 28KT 4243 8283 4228 8302
          4219 8344
WIND...HAIL 60MPH 1.00IN

$$

MANN
391 
WWUS53 KDTX 030036
SVSDTX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
836 PM EDT SAT JUL 2 2011

MIC161-163-030045-
/O.CON.KDTX.SV.W.0075.000000T0000Z-110703T0045Z/
WASHTENAW MI-WAYNE MI-
836 PM EDT SAT JUL 2 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND EAST
CENTRAL WASHTENAW COUNTIES UNTIL 845 PM EDT...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF GROSSE POINTE TO
WYANDOTTE TO BELLEVILLE...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WYANDOTTE AND TAYLOR AROUND 845 PM EDT.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DETROIT...            WYANDOTTE...          TRENTON...
  YPSILANTI...          TAYLOR...             ROMULUS...
  LIVONIA...            GROSSE ILE...         DOWNTOWN DETROIT...
  DEARBORN...           CANTON...             BELLEVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND
AWAY FROM WINDOWS.

&&

LAT...LON 4233 8296 4232 8306 4228 8310 4227 8310
      4224 8313 4218 8314 4213 8311 4211 8313
      4220 8371 4234 8364 4243 8345 4245 8287
TIME...MOT...LOC 0036Z 266DEG 28KT 4242 8279 4219 8311
          4220 8343
WIND...HAIL 60MPH 1.00IN

$$

MANN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 6:58 PM EDT, 26 minutes earlier.

Area forecast discussion, Jul 2, 6:58 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
658 PM EDT SAT JUL 2 2011

.UPDATE...

CANCELLED SEVERE THUNDERSTORM WATCH FOR SAGINAW VALLEY INTO PARTS
OF THE THUMB AND PARTS OF THE I 69 CORRIDOR NOW THAT MAIN LINE OF
THUNDERSTORMS HAS SHIFTED EAST. THERE WILL BE A CHANCE OF A SHOWER
OR THUNDERSTORM EVEN IN THESE AREAS EARLY THIS EVENING BEFORE COLD
FRONT SCOURS OUT UNSTABLE AIR COMPLETELY. WILL ALLOW THE REST OF
THE WATCH TO CONTINUE AS SEVERE THUNDERSTORMS REMAIN ACTIVE FROM
WEST OF PORT HURON SOUTHWEST INTO THE NORTHERN SUBURBS OF DETROIT.
ADDITIONAL ACTIVITY MAY STILL DEVELOP FURTHER SOUTH TO THE OHIO
COUNTY LINE...BUT COVERAGE WILL LIKELY BE LIMITED.

&&

.AVIATION...

//DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED AHEAD OF A WARM
FRONT AS IT LIFTS OUT OF THE STATE. THE PRIMARY IMPACT OF THIS
ACTIVITY WILL BE SCATTERED TO PERHAPS LOCALLY BROKEN VFR CIGS AT OR
ABOVE ABOUT 6KFT. ASIDE FROM A STRAY SHOWER...PRECIPITATION IS NOT
EXPECTED TO AFFECT THE AIRFIELDS OF SOUTHEAST MICHIGAN THIS MORNING.
IT IS BECOMING INCREASINGLY LIKELY THAT THUNDERSTORMS WILL DEVELOP
AHEAD OF A COLD FRONT AS IT PROGRESSES SOUTH ACROSS THE AREA THIS
AFTERNOON. ALTHOUGH THERE CONTINUES TO BE UNCERTAINTY...THE BEST
ESTIMATE AT THIS TIME IS FOR THUNDERSTORMS TO DEVELOP INVOF
KMBS/KFNT DURING THE EARLY/MID AFTERNOON HOURS AND QUICKLY MOVE
SOUTHWARD POTENTIALLY AFFECTING THE REMAINDER OF THE
AIRFIELDS...DEPENDING ON THE DEGREE OF COVERAGE...BETWEEN
APPROXIMATELY 21Z AND 01Z. CONFIDENCE IN THUNDERSTORM ACTIVITY IS
HIGHEST FURTHER SOUTH. WINDS WILL VEER TO THE NORTHWEST BEHIND THE
FRONT THIS EVENING.

//DTW THRESHOLD THREATS...

* THUNDERSTORMS...THERE IS MODERATE CONFIDENCE THAT THUNDERSTORMS
WILL AFFECT KDTW AS WELL AS MODERATE CONFIDENCE IN THE 21Z-00Z
TIMING WINDOW.

* THERE IS MODERATE CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000
FEET COINCIDENT WITH THE FRONTAL PASSAGE/THUNDERSTORM CHANCE AND LOW
CONFIDENCE THAT CEILINGS WILL FALL BELOW 5000 FEET AGAIN LATE
TONIGHT.

&&

.PREV DISCUSSION...ISSUED 231 PM EDT SAT JUL 2 2011...CORRECTED/

SHORT TERM...

OPPRESSIVE HUMIDITY COUPLED WITH TEMPERATURES SOARING INTO THE LOW
TO MID 90S HAS LEAD TO HEAT INDICES IN EXCESS OF 100 DEGREES. VERY
UNSTABLE AIRMASS IN PLACE...AS MLCAPES HAVE CLIMBED TO 4000 J/KG AS
OF 2 PM. COLD FRONT HAS NOW MOVED INTO WESTERN LOWER MICHIGAN...AND
IS SHOWING SIGNS OF CONVECTION TRYING TO GO UP (GRR ISSUED SVR)...AS
CAP IS BECOMING MARGINAL (SEE 18Z DTX SOUNDING). ENHANCED CONVERGENCE
ALONG THE FRONT WILL PROBABLY BE SUFFICIENT TO FIRE UP SCATTERED
ACTIVITY. A FEW SEVERE STORMS APPEAR LIKELY WITH THE EXTREME
INSTABILITY...TORRENTIAL RAINFALL...HAIL...AND LOCALIZED WET
MICROBURST DAMAGING WIND GUSTS. COLD FRONT LOOKS TO CLEAR THE STATE
RIGHT AROUND 00Z...ENDING THE THREAT FOR STORMS...WITH MOSTLY CLEAR
SKIES EXPECTED OVERNIGHT WITH TEMPERATURES FALLING INTO THE 60S AS
STEADY STREAM OF LOW LEVEL COLD ADVECTION PERSISTS THROUGH THE NIGHT.

LONG TERM...

A LARGE SURFACE HIGH DOMINATES SUNDAY AND THE FOURTH OF JULY. WNW
FLOW ALOFT HAS LITTLE ENERGY IN IT EITHER. ONLY REAL ISSUE IS THE
MID AND UPPER LEVEL MOISTURE FROM LATE SUNDAY TO ABOUT 12Z MONDAY.
THIS IS ASSOCIATED WITH A SHORTWAVE THAT WAS OVER WY AND WILL MOVE
SOUTH OF THE STATE. AT WORST THIS WILL BRING PARTLY CLOUDY SKIES
INTO PLAY FOR THE SOUTH HALF OF THE FORECAST AREA FOR SUNDAY NIGHT.
OTHERWISE...MOSTLY CLEAR SKIES DOMINATE SUNDAY AND THE 4TH WITH DRY
CONDITIONS THROUGH MOST LEVELS OF THE ATMOSPHERE.  GUIDANCE TEMPS
WERE CLOSE AND HAVE NO REASON TO DIFFER FROM THAT.

500MB HEIGHTS CONTINUE TO INCREASE TUESDAY AND SFC HIGH PRESSURE
WILL STILL BE STATIONED OVER THE OHIO VALLEY. LOW PRESSURE DRAPED
ACROSS MICHIGAN WILL NOT PROCEED INTO THE CWA UNTIL TUESDAY
NIGHT...SO ONE MORE DAY OF WARM AND DRY WEATHER IS EXPECTED.
INCREASED POPS FOR THE OVERNIGHT AND DAYTIME WEDNESDAY AS MODELS
COME TOGETHER ON TIMING AND INTENSITY OF THE PASSING COLD FRONT
WEDNESDAY MORNING. A GOOD AMOUNT OF SUBSIDENCE AND DRY AIR ADVECTING
IN FROM THE NORTHWEST WILL CLEAR THINGS OUT FOR WEDNESDAY...BUT
MOISTURE WILL BE SLOWEST TO EXIT SOUTHEAST. BETTER CHANCE FOR CLEAR
SKIES THURSDAY AS A 1016MB SFC HIGH CENTERS ITSELF OVER LAKE
MICHIGAN. THAT DOMINATING HIGH WILL CONTROL THE REGION AND KEEP
TRANQUIL WEATHER IN THE FORECAST THROUGH DAY 7. NO HAZARDS EXPECTED
AND TEMPERATURES HEDGE TOWARD CLIMO NORMS.

MARINE...

THE EXTENDED PERIOD OF LIGHT WINDS AND SMALL WAVES LOOKS TO BE
CONTINUING FOR THE FORESEEABLE FUTURE OVER THE CENTRAL GREAT LAKES
REGION. WIND DIRECTION WILL SHIFT TO THE NORTHWEST TONIGHT BEHIND
COLD FRONT...AND CONTINUE INTO MONDAY.

SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON...A FEW OF
WHICH WILL BE STRONG TO SEVERE. THE NEXT CHANCE OF THUNDERSTORMS
IS TUESDAY NIGHT AND WEDNESDAY.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...HEAT ADVISORY...MIZ047-MIZ048-MIZ049-MIZ053-MIZ054-MIZ055-MIZ060-
     MIZ061-MIZ062-MIZ063-MIZ068-MIZ069-MIZ070-MIZ075-MIZ076-MIZ082-
     MIZ083...UNTIL 8 PM SATURDAY.

LAKE HURON...NONE.

LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.

&&

UPDATE.......DG
AVIATION.....DG
SHORT TERM...SF
LONG TERM....RBP/MM
MARINE.......SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 2, 2:15 PM EDT, 5 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
215 PM EDT SAT JUL 2 2011

MIZ047>049-053>055-060>063-068>070-075-076-082-083-030900-
MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-
ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR THE REST OF TODAY. PLEASE SEE THE
LATEST URGENT WEATHER MESSAGE FOR DETAILS.

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH SOUTHEAST MICHIGAN LATE THIS AFTERNOON. A FEW OF THESE
THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE INCH
OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60 MPH.
STORM MOTION WILL BE EAST AT 25 MPH. TORRENTIAL RAINFALL WILL ALSO
OCCUR WITH THERE THUNDERSTORMS...WHICH COULD LEAD TO URBAN FLOODING.
THUNDERSTORMS WILL END EARLY THIS EVENING AS THE FRONT CLEARS THE
STATE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON.

LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-030900-
ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR-
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE-
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW
BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI-
PORT SANILAC TO PORT HURON MI-
LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE-
LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE-
LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
HURON AND LAKE ST CLAIR.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY NIGHT THROUGH
WEDNESDAY NIGHT AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT
LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON AND EVENING.

LHZ361-362-030900-
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM
OFF SHORE-
215 PM EDT SAT JUL 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH PORTIONS OF LAKE
HURON.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT IS EXPECTED TO TRIGGER SCATTERED THUNDERSTORMS AS IT
MOVES THROUGH THE CENTRAL GREAT LAKES LATE THIS AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL LIKELY BE SEVERE...PRODUCING LARGE HAIL ONE
INCH OR GREATER IN DIAMETER ALONG WITH WIND GUSTS GREATER THAN 60
MPH. STORM MOTION WILL BE EAST AT 20 KNOTS. THUNDERSTORMS WILL END
EARLY THIS EVENING AS THE FRONT CLEARS THE AREA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT CHANCE FOR THUNDERSTORMS WILL BE TUESDAY THROUGH
WEDNESDAY AS THE NEXT LOW PRESSURE SYSTEM AFFECTS THE GREAT LAKES.

.SPOTTER INFORMATION STATEMENT...

DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY.
SPOTTER ACTIVATION MAY BE NEEDED DURING THE AFTERNOON.

SF

YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).

In the hours before

Special weather statement, Jul 2, 5:48 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
548 PM EDT SAT JUL 2 2011

MIZ061-068-069-075-022245-
GENESEE-LIVINGSTON-OAKLAND-WASHTENAW-
548 PM EDT SAT JUL 2 2011

...SPECIAL WEATHER STATEMENT...

AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES NORTHEAST OF
FENTON TO 15 MILES WEST OF CHELSEA...MOVING EAST AT 35 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  GREGORY BY 555 PM EDT...
  HOLLY BY 600 PM EDT...
  HARTLAND BY 605 PM EDT...
  PINCKNEY BY 610 PM EDT...
  ORTONVILLE AND CHELSEA BY 615 PM EDT...
  BRIGHTON BY 620 PM EDT...
  DEXTER BY 625 PM EDT...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

MANN
Local storm report, Jul 2, 6:07 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
607 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     3 WNW PIGEON            43.84N 83.32W
07/02/2011                   HURON              MI   TRAINED SPOTTER

            4 INCH DIAMETER LIMBS DOWNED.

0554 PM     HAIL             1 NW FENTON             42.81N 83.73W
07/02/2011  E0.75 INCH       GENESEE            MI   TRAINED SPOTTER

&&

ADODSON
Local storm report, Jul 2, 6:39 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
639 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0618 PM     TSTM WND GST     3 WSW ATTICA            43.01N 83.22W
07/02/2011  E50.00 MPH       LAPEER             MI   TRAINED SPOTTER

0619 PM     HAIL             5 NE METAMORA           43.00N 83.22W
07/02/2011  E0.75 INCH       LAPEER             MI   TRAINED SPOTTER

0622 PM     HAIL             SSE HADLEY              42.95N 83.40W
07/02/2011  E0.75 INCH       LAPEER             MI   TRAINED SPOTTER

            ALSO ESTIMATED 55MPH WIND

0624 PM     TSTM WND GST     1 S ORTONVILLE          42.83N 83.44W
07/02/2011  E57.00 MPH       OAKLAND            MI   TRAINED SPOTTER

            PEA SIZE HAIL REPORTED

0626 PM     TSTM WND DMG     1 E CROSWELL            43.27N 82.59W
07/02/2011                   SANILAC            MI   TRAINED SPOTTER

            3 TO 4 INCH DIAMETER LIMBS DOWN. PEA SIZE HAIL ALSO
            REPORTED.

&&

ADODSON
Local storm report, Jul 2, 7:16 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
716 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TSTM WND DMG     6 ENE COLUMBIAVILLE     43.19N 83.30W
07/02/2011                   LAPEER             MI   TRAINED SPOTTER

            TREES AND WIRES/POLES DOWN.

0625 PM     TSTM WND DMG     1 SSW ORTONVILLE        42.84N 83.45W
07/02/2011                   OAKLAND            MI   TRAINED SPOTTER

            TREES AND POWERLINES DOWN

0625 PM     TSTM WND DMG     1 NNW ORTONVILLE        42.86N 83.45W
07/02/2011                   OAKLAND            MI   TRAINED SPOTTER

            POLES AND POWERLINES DOWN

0637 PM     TSTM WND GST     N CAPAC                 43.02N 82.93W
07/02/2011  E55.00 MPH       ST. CLAIR          MI   TRAINED SPOTTER

0657 PM     HAIL             4 NE CLARKSTON          42.78N 83.36W
07/02/2011  E0.75 INCH       OAKLAND            MI   TRAINED SPOTTER

0701 PM     HAIL             4 S OXFORD              42.77N 83.26W
07/02/2011  E0.75 INCH       OAKLAND            MI   TRAINED SPOTTER

            WINDS UP TO 60 MPH ALSO REPORTED

&&

ADODSON
Local storm report, Jul 2, 7:19 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
719 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             4 W WEST BLOOMFIELD     42.57N 83.47W
07/02/2011  E1.00 INCH       OAKLAND            MI   TRAINED SPOTTER

            ALSO ESTIMATED 55 MPH WIND GUST.

&&

ADODSON
Local storm report, Jul 2, 7:23 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
723 PM EDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     TSTM WND GST     4 S OXFORD              42.77N 83.26W
07/02/2011  E60.00 MPH       OAKLAND            MI   TRAINED SPOTTER

&&

ADODSON

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 4:58 AM EDTHeat AdvisoryDTXBay, Genesee, Huron, Lapeer, Lenawee, Livingston and 11 more15 hr
Jul 2, 3:10 PM EDTSevere Thunderstorm WarningDTXBay50 min
Jul 2, 3:22 PM EDTSpecial Marine WarningDTX98 min
Jul 2, 4:03 PM EDTSevere Thunderstorm WarningDTXBay, Saginaw57 min
Jul 2, 4:14 PM EDTSevere Thunderstorm WarningDTXBay34 min
Jul 2, 4:43 PM EDTSevere Thunderstorm WarningDTXHuron, Tuscola77 min
Jul 2, 4:59 PM EDTSpecial Marine WarningDTX91 min
Jul 2, 5:01 PM EDTSpecial Marine WarningDTX119 min
Jul 2, 5:07 PM EDTSevere Thunderstorm WarningDTXGenesee53 min
Jul 2, 5:12 PM EDTSevere Thunderstorm WarningDTXSanilac78 min
Jul 2, 5:28 PM EDTSevere Thunderstorm WarningDTXLapeer, Tuscola77 min
Jul 2, 6:04 PM EDTAreal Flood AdvisoryDTXHuron3 hr
Jul 2, 6:24 PM EDTSevere Thunderstorm WarningDTXSaint Clair, Sanilac66 min
Jul 2, 6:30 PM EDTSevere Thunderstorm WarningDTXOakland60 min
Jul 2, 6:41 PM EDTSevere Thunderstorm WarningDTXLivingston, Oakland66 min
Jul 2, 6:42 PM EDTSevere Thunderstorm WarningDTXLapeer, Macomb, Saint Clair63 min
Jul 2, 6:45 PM EDTSpecial Marine WarningDTX90 min
Jul 2, 7:07 PM EDTSpecial Marine WarningDTX83 min
Jul 2, 7:41 PM EDTSevere Thunderstorm WarningDTXMacomb, Saint Clair37 min
Jul 2, 7:45 PM EDTSpecial Marine WarningDTX90 min
Jul 2, 7:56 PM EDTSevere Thunderstorm WarningDTXWashtenaw79 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.